Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 141, NWS Blacksburg, VA

June 15, 2000Rockingham County, Stokes County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 15, 2000, 10:39 PM EDT for Rockingham County, Stokes County, North Carolina. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2000, 10:39 PM EDT (02:39 UTC)
Expired
Jun 15, 2000, 11:00 PM EDT
In force
21 min
Issued by
NWS Blacksburg, VA
Area
Whole counties

Counties Rockingham County, NC, Stokes County, NC

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.7 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2000-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3721 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2000-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3721 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1211 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

019 
WUUS51 KRNK 160240
SVRRNK
NCC157-169-160300-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1039 PM EDT THU JUN 15 2000

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  SOUTHEASTERN STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA...

* UNTIL 1100 PM EDT.

* AT 1036 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES SOUTHEAST OF WALNUT COVE...MOVING
  NORTHEAST AT 30 MPH.

SOME LOCATIONS THREATENED THROUGH 1100 PM EDT INCLUDE
  WALNUT COVE...
  MADISON...
  STONEVILLE...

<<CALL TO ACTION>>HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE
LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE
STORM PASSES.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.

$$
LAT...LON 3625 8022 3611 8008 3633 7971 3649 7987

AMS

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 9:20 PM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, Jun 15, 9:20 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
920 PM EDT THU JUN 15 2000

BUSY AGAIN TODAY WITH SVR WX. LAST BIG STORMS ARE MOVING THROUGH
CASEWELL AND HALIFAX COUNTY. STILL SOME TSRA TO THE WEST BUT NOT
NEARLY AS INTENSE. FOCUS SHIFTING TO MORE OF A FLOOD PROBLEM
OVERNIGHT. NO MAJOR CHANGES NEEDED TO FIRST PERIOD. WL BE DOING
ANOTHER UPDATE ANYWAY WHEN WATCH EXPIRES.

.RNK...
.VA...NONE.
.WV...NONE.
.NC...NONE.

AMS

In the hours before

Local storm report, Jun 15, 6:59 PM EDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG, VA
659 PM EDT THU JUN 15 2000

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0650 PM    ENON                      NC   .75 INCH HAIL
06/15/00   YADKIN

JW
Local storm report, Jun 15, 7:35 PM EDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG, VA
735 PM EDT THU JUN 15 2000

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0725 PM    KING                      NC   .75 INCH HAIL
06/15/00   STOKES                         BY SPOTTER

0730 PM    LEVEL CROSS               NC   WIND DAMAGE
06/15/00   SURRY                          TREES DOWN
                                          REPORTED BY SPOTTER

JW
Local storm report, Jun 15, 8:03 PM EDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG, VA
803 PM EDT THU JUN 15 2000

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0735 PM    WENTWORTH                 NC   WIND DAMAGE
06/15/00   ROCKINGHAM                     TRAINED SPOTTER REPORTED
                                          TREES ACROSS ROADS

0745 PM    DANVILLE                  VA   WIND DAMAGE
06/15/00   PITTSYLVANIA                   TRAINED SPOTTER REPORTED
                                          TREES BLOCKING ROAD NEAR
                                          MT. HERMAN AREA

JW
Local storm report, Jun 15, 8:23 PM EDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG, VA
823 PM EDT THU JUN 15 2000

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0810 PM    FONTAINE                  VA   WIND DAMAGE
06/15/00   HENRY                          TRAINED SPOTTER REPORTED 4
                                          INCH LIMBS DOWN, 20 FT LONG

JW
Local storm report, Jun 15, 8:44 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG, VA
844 PM EDT THU JUN 15 2000

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0840 PM    EDEN                      NC   WIND DAMAGE
06/15/00   ROCKINGHAM                     TRAINED SPOTTER REPORTED
                                          TREES AND POWER LINES DOWN
                                          ACROSS CITY.

JW
Special weather statement, Jun 15, 10:23 PM EDT, 16 minutes before
VAZ035-044>047-058-059-160300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1023 PM EDT THU JUN 15 2000

...SEVERE THUNDERSTORMS WATCH CANCELLED...

THE NATIONAL WEATHER SERVICE HAS CANCELLED SEVERE THUNDERSTORM WATCH
NUMBER 458 FOR AMHERST...BUCKINGHAM...APPOMATTOX...CAMPBELL...
CHARLOTTE...PITTSYLVANIA...AND HALIFAX COUNTIES.

THE THUNDERSTORMS THAT PRODUCED THE SEVERE WEATHER EARLIER IN THE
EVENING HAVE WEAKENED AND MOVED EAST OUT OF THE AREA. SCATTERED
SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE EARLY MORNING...
HOWEVER...NONE OF THESE STORMS ARE EXPECTED TO BE SEVERE.

AMS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 8:31 PM EDTSevere Thunderstorm WarningRNKRockingham44 min
Jun 15, 8:50 PM EDTTornado WarningRNKCaswell, Rockingham25 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.